Lindsay M Murray

Learn More
Paracetamol is involved in a large proportion of accidental paediatric exposures and deliberate self-poisoning cases, although subsequent hepatic failure and death are both uncommon outcomes. The optimal management of most patients with paracetamol overdose is usually straightforward. However, several differing nomograms and varying recommendations(More)
This article reviews the altered physiology of pregnancy and its impact on drug pharmacokinetics together with the pharmacokinetics of drug transport across the placenta and into the breast milk. Also reviewed are the potential adverse effects of maternal drug therapy on the fetus and neonate and the difficulties in assessing the potential risks of therapy.(More)
STUDY OBJECTIVE We determine whether the incidence of adverse events caused by intravenous N -acetylcysteine is significantly less when the initial dose is infused over a 60-minute period compared with the standard infusion period of 15 minutes. A secondary objective is to assess the efficacy of the 2 treatment arms. METHODS This was a multicenter,(More)
STUDY OBJECTIVE To examine the clinical presentation and outcome of patients treated in the ED or toxicology clinic for suspected brown recluse spider bites. METHODS We assembled a retrospective case of patients at a southeastern US university hospital. Our study group comprised 111 patients with suspected brown recluse spider bites treated during a(More)
OBJECTIVE To investigate the doses of antivenom administered to adult patients with severe brown snake envenoming. DESIGN AND SETTING Review of charts from Western Australian adult teaching hospitals, December 1991 to December 2001. PATIENTS 35 patients with severe brown snake envenoming, defined prospectively as afibrinogenaemia (< 0.3 g/L) after a(More)
Although clinical trials of the antipsychotic amisulpride revealed no cardiac adverse effects, four patients with severe cardiac toxicity after overdose were reported to Australian poisons information centres in 2004-2005. All four had QT prolongation over 500 ms, two had rate-dependent bundle branch block, two developed torsades de pointes, and one died(More)
OBJECTIVES To analyze emergency department (ED) presentations after naltrexone-accelerated detoxification. METHODS This was a retrospective cohort analysis of patient presentations to Sir Charles Gairdner Hospital Emergency Department over a six-month period (November 2000 to April 2001). RESULTS During the six-month study period, 42 patients presented(More)
This case report describes a systemic reaction occurring in a 12-year-old female following presumed envenomation by a brown recluse spider (Loxosceles reclusa). The systemic reaction included self-limited hemolysis necessitating blood transfusion. The clinical course and management are described and compared with those of previously reported cases of(More)
OBJECTIVE To evaluate cases of suspected drink spiking presenting to the ED by the prospective collection of standardized relevant historical, clinical and laboratory data. METHODS A prospective observational study of 101 patients presenting to metropolitan hospital ED with suspected drink spiking within the previous 12 h. Clinical history, including(More)
There is great concern regarding the risk of nosocomial poisoning in staff caring for the organophosphate (OP) pesticide poisoned patient in prehospital, ED and intensive care settings. In many instances, elaborate nursing practices including the use of personal protective equipment (PPE) have been developed in order to reduce this risk. Elsewhere, HAZMAT(More)